Alert archive / Alaska / Red Flag Warnings in 2009

Red Flag Warning 5, NWS Anchorage, AK

May 11, 2009

NWS Anchorage, AK issued this red flag warning at May 11, 2009, 4:12 PM AKDT. It took effect at May 12, 2009, 2:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2009, 4:12 PM AKDT (00:12 UTC)
In effect from
May 12, 2009, 2:00 PM AKDT
Expired
May 12, 2009, 9:18 PM AKDT
In force
7 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WWAK62 PAFC 120012
RFWALU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
412 PM AKDT MON MAY 11 2009

AKZ161-130015-
/X.NEW.PAFC.FW.W.0005.090512T2200Z-090513T0600Z/
/X.CON.PAFC.FW.W.0004.000000T0000Z-090512T0600Z/
BRISTOL BAY-
412 PM AKDT MON MAY 11 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM AKDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM AKDT TUESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING.

WARMER AND DRIER CONDITIONS WITH RELATIVE HUMIDITIES IN THE 25 TO
30 PERCENT RANGE WILL CONTINUE OVER INLAND AREAS THIS EVENING. AT
THE SAME TIME NORTHEAST SURFACE WINDS WILL CONTINUE TO GUST TO 20
TO 30 MPH...ESPECIALLY ALONG THE ALEUTIAN RANGE IN THE EVENING.
SIMILAR CONDITIONS ARE EXPECTED TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
4 follow-up statements
824 
WWAK62 PAFC 120522
RFWALU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
922 PM AKDT MON MAY 11 2009

AKZ161-130530-
/X.CAN.PAFC.FW.W.0004.000000T0000Z-090512T0600Z/
/X.CON.PAFC.FW.W.0005.090512T2200Z-090513T0600Z/
BRISTOL BAY-
922 PM AKDT MON MAY 11 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 10 PM AKDT
TUESDAY...
...RED FLAG WARNING IS CANCELLED FOR THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO
10 PM AKDT TUESDAY.

WARMER AND DRIER CONDITIONS WITH RELATIVE HUMIDITIES IN THE 25 TO
30 PERCENT RANGE WILL DEVELOP AGAIN TUESDAY AFTERNOON AND EVENING. AT
THE SAME TIME NORTHEAST SURFACE WINDS WILL CONTINUE TO GUST TO 20
TO 30 MPH...ESPECIALLY ALONG THE ALEUTIAN RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
253 
WWAK62 PAFC 121528
RFWALU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
728 AM AKDT TUE MAY 12 2009

AKZ161-130600-
/X.CON.PAFC.FW.W.0005.090512T2200Z-090513T0600Z/
BRISTOL BAY-
728 AM AKDT TUE MAY 12 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM AKDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM AKDT THIS EVENING. 

WARM AND DRIER CONDITIONS WITH RELATIVE HUMIDITIES IN THE 25 TO
30 PERCENT RANGE WILL REDEVELOP THIS AFTERNOON AND EVENING. AT THE
SAME TIME NORTHEAST SURFACE WINDS WILL CONTINUE TO GUST TO 20 TO
30 MPH...ESPECIALLY ALONG THE ALEUTIAN RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
379 
WWAK62 PAFC 130055
RFWALU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
455 PM AKDT TUE MAY 12 2009

AKZ161-130600-
/X.CON.PAFC.FW.W.0005.000000T0000Z-090513T0600Z/
BRISTOL BAY-
455 PM AKDT TUE MAY 12 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING FOR INLAND AREAS OF THE BRISTOL BAY ZONE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING. 

WARM AND DRY CONDITIONS WITH RELATIVE HUMIDITIES IN THE 20 TO
30 PERCENT RANGE WILL CONTINUE THROUGH THIS EVENING. AT
THE SAME TIME NORTHEAST SURFACE WINDS WILL CONTINUE TO GUST TO
20 TO 30 MPH...ESPECIALLY ALONG THE ALEUTIAN RANGE. CONDITIONS ARE
EXPECTED TO IMPROVE BY 10 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
580 
WWAK62 PAFC 130518
RFWALU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
918 PM AKDT TUE MAY 12 2009

AKZ161-130630-
/X.CAN.PAFC.FW.W.0005.000000T0000Z-090513T0600Z/
BRISTOL BAY-
918 PM AKDT TUE MAY 12 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 

THE RELATIVE HUMIDITIES HAVE RECOVER ABOVE 30 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 11, 4:00 PM AKDT, 12 minutes earlier.

Area forecast discussion, May 11, 4:00 PM AKDT, 12 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM AKDT MON MAY 11 2009

.ANALYSIS AND UPPER LEVELS...SURFACE HIGH PRESSURE CENTERED OVER THE
EASTERN BEARING SEA REFLECTS WELL INTO THE UPPER LEVELS AND REMAINS
STATIONARY. A WEAK LOW CENTERED SOUTHWEST OF KETCHIKAN AND THE
ASSOCIATED UPPER LEVEL TROUGH IS WEAKENING AND SLIDING EAST. AN UPPER
LEVEL TROUGH OVER RUSSIA STACKS DOWN TO A SURFACE LOW THAT HAS AN
ASSOCIATED FRONT OVER THE FAR WESTERN ALEUTIANS THAT REMAINS FAIRLY
STATIONARY. STRATUS REMAINS ALONG THE BOUNDARY. AN AREA OF STRATUS
HAS MOVED INTO THE KUSKWOKWIM DELTA AREA AND IS PERSISTING THROUGHOUT
THE DAY.

.MODEL DISCUSSION...MODELS ARE IN GOOD AGREEMENT OVERALL THROUGH
THURSDAY AND THEN THERE IS SOME DISAGREEMENT ON THE STRENGTH AND
POSITION OF THE LOW THAT IS FORMING TO THE WEST OF THE ALEUTIANS.
THERE IS ALSO SOME DISAGREEMENT WITH STRENGTH AND POSITION OF THE
WEAK LOW THAT FORMS IN THE SOUTHERN GULF OF ALASKA ON SATURDAY.

.SHORT TERM FORECAST...WITH THE HIGH PRESSURE RIDGE OUT WEST. WEST TO
NORTHWEST WINDS WILL DOMINATE FROM THE KUSKOKWIM DELTA THROUGH THE
BRISTOL BAY AREA TO KODIAK WITH SOME GUSTY WINDS IN THE BRISTOL BAY
AREA AND KODIAK. MOST OF SOUTH CENTRAL ALASKA SHOULD REMAIN PARTLY
CLOUDY WITH WARMER TEMPERATURES. AN AREA OF STRATUS OVER THE
KUSKOKWIM DELTA WILL KEEP TEMPERATURES DOWN. STRATUS WILL REMAIN IN
THE ALEUTIANS WITH AREAS OF PRECIPITATION AROUND THE FRONTAL BOUNDARY
IN THE FAR WEST.

.LONG TERM FORECAST...ALL MODELS WANT TO KEEP THE RIDGE OF HIGH
PRESSURE OVER THE BERING SEA INTO THE WEEKEND SO CONFIDENCE REMAINS
HIGH. AS THE RIDGE STARTS TO BREAK DOWN LATE THIS WEEKEND TO EARLY
NEXT WEEK LOOK FOR THE LOW OUT WEST WITH A FRONTAL BOUNDARY TO BRING
IN SOME PRECIPITATION TO THE ALEUTIANS. THERE WILL BE A WEAK LOW
FORMING IN THE SOUTHERN GULF THAT MAY BRING SOME CLOUDS AND
PRECIPITATION TO THE PRINCE WILLIAM SOUND LATE SATURDAY AND EARLY
SUNDAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WARNING 155.
MARINE...NONE
FIRE WEATHER...RED FLAG WARNING 161.

DLS MAY 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:00 PM AKDTSmall Craft AdvisoryAFC36 hr
May 12, 4:00 AM AKDTSmall Craft AdvisoryAFC60 hr
May 12, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
May 12, 11:04 AM AKDTRed Flag WarningAFC6 hr

Nearby

Red Flag Warnings in Alaska, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.